Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


UNDETECTABLE BUT LOOSE STOOLS AND ENLARGED LIVER
Nov 25, 2007

Ive been on atripla for about a year and a half, and now that i think of it i've had diarrea and/or loose stool alittle more than frequently, trouble sleeping at night, and now my doctor has noticed that my Liver is a bit enlarged. Also I've had a series of skin infections on my scalp as of late. The good thing is I've been undetectable for about the amount of time i've been on atripla. Bllod pressure has also been a problem as well as fluctuating weight gain. SEEMS OVER WHELMING HUH ? are these all symptoms of taking this regimen ?

Response from Dr. Henry

A small percentage of patients taking Atripla will have persistence annoying sleep problems due to efavirenz and/or loose stools (often due to tenofovir). The skin problems you describe would generally not be due directly to the Atripla. Liver enlaregment can be due to a wide range of conditions and most often is not due to one of the components of Atripla. Careful switching and observation for several months of an HIV regimen can help identify if one particular drug in a regimen is linked to a side effect (ie switch tenofovir to abacavir if HLA B5701 negative and/or efavirenz to a boosted PI). KH



Previous
Atripila and food
Next
calf twitching

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement